Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Had gripping pain waist, back. Take hydrocodon, gabapentin, had back blocks no relief. Have weight loss

I have had a gripping pain around my waist and back (like an inner tube) It feels like hot coals are constantly buring me. THe only time I am without pain is when I am asleep. I take up to 6 hydrocodon a day and 4 gabapentin daily. I have had three back blocks and nothing is working I have lost 40 pounds in 6 months and I am basically disabled and cannot perform my normal work duties, please help.
Asked On : Fri, 12 Apr 2013
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Severe pain can result in psychological and physiological consequences. Arthritic pain is usually longstanding, more in the morning as soon as getting up. The reason for your severe abdominal pain and weight loss should first be established.

Hydrocodon is an opioid analgesic and though it is very effective initially the analgesic action wanes off after some time. Being an opioid analgesic, Hydrocodone can result in side effects like addiction, respiratory depression and severe constipation (which again can aggravate your pain) Fentanyl patches are preferred if Hydrocodone does not help. Gabapentin is more effective mainly in Diabetic neuropathy and neuralgia due to herpes and not in arthritic or nonspecific pain.

Drugs used in the treatment of depression like Amytryptilline, Fluoxetine, Sertraline can be used in the treatment of chronic pain like arthritis, fibromyalgia, neuropathic pain, low back pain and pelvic pain. But they result in moderate pain relief and takes several weeks for complete action.

Although that result in many side effects, they don't cause addiction and respiratory depression.
They will relieve your depression, They also increase appetite and cause weight gain.

I hope this is useful to you.
Answered: Fri, 12 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor